Blood Pressure Home > Altace and Weight Gain
There is a slight correlation between Altace and weight gain. In clinical studies, less than 1 percent of the people taking this drug reported an increase in weight. If you are experiencing weight gain with Altace, talk to your healthcare provider -- he or she can offer suggestions on diet, exercise, and other ways of dealing with weight gain. If the weight gain continues, your healthcare provider may recommend a switch to another heart failure or blood pressure medicine.
An Overview of Altace and Weight GainThere are a number of possible side effects with Altace® (ramipril). In rare cases, weight gain appears to be one of them. In clinical studies, weight gain was reported in less than 1 percent of people who took Altace. Given how common weight gain is in the general population and how rare a complaint it is in people who take Altace, it is difficult to say whether weight gain is caused by the medicine, other factors, or a combination of both.
One thing to keep in mind is that rapid weight gain (more than three to five pounds in a week) is a possible sign of congestive heart failure. Therefore, if you have unexplained rapid weight gain, shortness of breath, or swelling of the feet, ankles, or legs, contact your healthcare provider.
(Click Symptoms of Congestive Heart Failurefor more information.)